Alert archive / Ohio / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 113, NWS Cleveland, OH

July 28, 1999Summit County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 28, 1999, 11:39 AM EDT for Summit County, Ohio. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 28, 1999, 11:39 AM EDT (15:39 UTC)
Expired
Jul 28, 1999, 12:45 PM EDT
In force
66 min
Issued by
NWS Cleveland, OH
Area
Whole counties

County Summit County, OH

The radar

The Cleveland radar (KCLE), 42 km from the middle of the area, began a volume at 15:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 28, 9:30 AM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 3.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 1999-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1152 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 1999-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1152 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
911 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KCLE 281540 RRA
SVRCLE
OHC153-281645-

BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1139 AM EDT WED JUL 28 1999

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SUMMIT COUNTY IN NORTHEASTERN OHIO

* UNTIL 1245 PM EDT

* AT 1138 AM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED...
  A SEVERE THUNDERSTORM... 9 MILES NORTHWEST OF AKRON OR 2 MILES
  SOUTHWEST OF BATH... MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL MOVE NEAR...
  BATH
  AKRON
  CUYAHOGA FALLS
  TALLMADGE


DAMAGING WINDS AND HEAVY RAIN ARE LIKELY. GO INSIDE A STURDY BUILDING
AND STAY AWAY FROM WINDOWS.
$$
RINGO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 10:05 AM EDT, 1 hour 34 minutes earlier.

Area forecast discussion, Jul 28, 10:05 AM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1005 AM EDT WED JUL 28 1999

GREAT DEAL OF ACTIVITY BREAKING OUT ACROSS CWA INDEPENDENT OF DYING
MCS AND BOW ECHO W CNTRL OH. WL BE UPPING POPS AND ISSUING ZONES AS
SOON AS PSBL BASED ON CURRENT ACTVTY. ADDNL ACTVTY LKLY THIS AFTN
WITH ATMOS RIPE FOR DVLPMNT AND STNRY FRONT REMNG PRETTY MUCH IN
PLACE FROM SE TO W CNTRL. WON/T FOOL WITH FCST FM TNGT ON.

.CLE...SVR TSTM WATCH TIL 3 PM FOR CLE PTN OF CWA IN OH...

VRCEK

In the hours before

Special weather statement, Jul 28, 6:06 AM EDT, 5 hours 33 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-290000-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
606 AM EDT WED JUL 28 1999

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS NORTHERN OHIO
AND ERIE AND CRAWFORD COUNTIES IN PENNSYLVANIA THIS AFTERNOON AND
EARLY TONIGHT.

THE AIRMASS IS MOIST AND UNSTABLE ACROSS THE REGION. A WEATHER
SYSTEM IN THE FLOW ALOFT WILL HELP GENERATE THE THUNDERSTORMS.  A
LAKE BREEZE FRONT THAT WILL DEVELOP OVER EXTREME NORTHEAST OHIO AND
NORTHWEST PENNSYLVANIA THIS AFTERNOON MAY HELP ENHANCE THE
THUNDERSTORMS.

THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE DAMAGING WINDS AND
HAIL.

PEOPLE IN NORTHERN OHIO AND EXTREME NORTHWEST PENNSYLVANIA SHOULD
KEEP AN EYE ON THE SKY AND MONITOR LATER FORECASTS.

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY TONIGHT
ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS NORTHERN OHIO
AND ERIE AND CRAWFORD COUNTIES IN PENNSYLVANIA THIS AFTERNOON AND
EARLY TONIGHT.

THE AIRMASS IS MOIST AND UNSTABLE ACROSS THE REGION. A WEATHER
SYSTEM IN THE FLOW ALOFT WILL HELP GENERATE THE THUNDERSTORMS.  A
LAKE BREEZE FRONT THAT WILL DEVELOP OVER EXTREME NORTHEAST OHIO AND
NORTHWEST PENNSYLVANIA THIS AFTERNOON MAY HELP ENHANCE THE
THUNDERSTORMS.

THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE DAMAGING WINDS AND
HAIL.

PEOPLE IN NORTHERN OHIO AND EXTREME NORTHWEST PENNSYLVANIA SHOULD
KEEP AN EYE ON THE SKY AND MONITOR LATER FORECASTS.

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY TONIGHT
ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA.

KIELTYKA
Special weather statement, Jul 28, 8:00 AM EDT, 3 hours 39 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-290000-

SEVERE WEATHER OUTLOOK...CORRECTION
NATIONAL WEATHER SERVICE CLEVELAND OH
800 AM EDT WED JUL 28 1999

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS NORTHERN OHIO
AND ERIE AND CRAWFORD COUNTIES IN PENNSYLVANIA THIS AFTERNOON AND
EARLY TONIGHT.

THE AIRMASS IS MOIST AND UNSTABLE ACROSS THE REGION. A WEATHER
SYSTEM IN THE FLOW ALOFT WILL HELP GENERATE THE THUNDERSTORMS.  A
LAKE BREEZE FRONT THAT WILL DEVELOP OVER EXTREME NORTHEAST OHIO AND
NORTHWEST PENNSYLVANIA THIS AFTERNOON MAY HELP ENHANCE THE
THUNDERSTORMS.

THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE DAMAGING WINDS AND
HAIL.

PEOPLE IN NORTHERN OHIO AND EXTREME NORTHWEST PENNSYLVANIA SHOULD
KEEP AN EYE ON THE SKY AND MONITOR LATER FORECASTS.

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY TONIGHT
ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA.

KIELTYKA
CORRECTED TO DELETE SOME UNWANTED TEXT.
Special weather statement, Jul 28, 8:00 AM EDT, 3 hours 39 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-290000-

SEVERE WEATHER OUTLOOK...CORRECTION
NATIONAL WEATHER SERVICE CLEVELAND OH
800 AM EDT WED JUL 28 1999

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS NORTHERN OHIO
AND ERIE AND CRAWFORD COUNTIES IN PENNSYLVANIA THIS AFTERNOON AND
EARLY TONIGHT.

THE AIRMASS IS MOIST AND UNSTABLE ACROSS THE REGION. A WEATHER
SYSTEM IN THE FLOW ALOFT WILL HELP GENERATE THE THUNDERSTORMS.  A
LAKE BREEZE FRONT THAT WILL DEVELOP OVER EXTREME NORTHEAST OHIO AND
NORTHWEST PENNSYLVANIA THIS AFTERNOON MAY HELP ENHANCE THE
THUNDERSTORMS.

THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE DAMAGING WINDS AND
HAIL.

PEOPLE IN NORTHERN OHIO AND EXTREME NORTHWEST PENNSYLVANIA SHOULD
KEEP AN EYE ON THE SKY AND MONITOR LATER FORECASTS.

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY TONIGHT
ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA.

KIELTYKA
CORRECTED TO DELETE SOME UNWANTED TEXT.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 8:30 AM EDTSevere Thunderstorm WarningCLEGeauga65 min
Jul 28, 9:03 AM EDTSevere Thunderstorm WarningCLETrumbull62 min
Jul 28, 9:47 AM EDTSevere Thunderstorm WarningCLEMahoning33 min
Jul 28, 10:05 AM EDTSevere Thunderstorm WarningCLEHuron65 min
Jul 28, 10:12 AM EDTSevere Thunderstorm WarningCLETrumbull63 min
Jul 28, 10:22 AM EDTFlash Flood WarningCLETrumbull2 hr
Jul 28, 10:24 AM EDTSevere Thunderstorm WarningCLEAshland66 min
Jul 28, 10:30 AM EDTSevere Thunderstorm WarningCLEMarion65 min
Jul 28, 10:32 AM EDTSevere Thunderstorm WarningCLEMahoning63 min
Jul 28, 10:34 AM EDTSevere Thunderstorm WarningCLEErie66 min
Jul 28, 10:36 AM EDTSevere Thunderstorm WarningCLEMorrow64 min
Jul 28, 10:40 AM EDTSevere Thunderstorm WarningCLELorain65 min
Jul 28, 10:47 AM EDTSevere Thunderstorm WarningCLEKnox63 min
Jul 28, 10:55 AM EDTSevere Thunderstorm WarningCLEMedina65 min
Jul 28, 11:11 AM EDTSevere Thunderstorm WarningCLECuyahoga64 min
Jul 28, 11:30 AM EDTSevere Thunderstorm WarningCLEHolmes65 min
Jul 28, 11:47 AM EDTSevere Thunderstorm WarningCLEAshland58 min
Jul 28, 11:50 AM EDTSevere Thunderstorm WarningCLERichland65 min
Jul 28, 11:53 AM EDTSevere Thunderstorm WarningCLEWayne62 min
Jul 28, 12:17 PM EDTTornado WarningCLEHolmes63 min
Jul 28, 12:26 PM EDTTornado WarningCLEStark64 min
Jul 28, 12:31 PM EDTTornado WarningCLEWayne34 min

Nearby

Severe Thunderstorm Warnings in Ohio, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.